MAUDE Adverse Event Report: ARTHREX, INC. LOCK DISTAL FIBULA PLT, SS RT, 4H; BONE FIXATION PLATE

ARTHREX, INC. LOCK DISTAL FIBULA PLT, SS RT, 4H; BONE FIXATION PLATE
Model Number LOCK DISTAL FIBULA PLT, SS RT, 4H
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Failure to Advance (2524)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by a sales representative via email that an ar-8943dr-04 locking distal fibula plate was not able to lock the screws into some of the 2.7 holes.An x-ray was taken of the plate where the screws were not locking in, and different lengths were tested.Upon reviewing the plates after the case, they found that the screws did not lock into five plates.This was discovered during an orif ankle procedure on (b)(6) 2025.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information received on 5/16/2025: the case was successfully completed without placing a screw in the designated hole of the plate.The procedure experienced a brief delay of three to five minutes, with anesthesia administered to account for the additional time.No components broke inside the patient.The patient is currently doing well and has experienced no negative effects during or after the procedure.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint device was not received for evaluation.Based on the available information, which may include the device (if returned), photographs, videos, event descriptions, and any additional field data, arthrex concluded that the most likely cause of the reported failure was user error.This included the following: the plate used is not a variable-angle plate.Therefore, if the screws are not perfectly aligned with the fixed-angle holes, they will not fully insert or lock into place, potentially damaging the plate's threads.Utilizing incompatible screws may compromise the overall performance and integrity of the implant.The complaint is confirmed based on the x-rays provided by the customer, which indicate the absence of a screw in one of the plate holes.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.The complaint device was not received for evaluation.Based on the available information, which may include the device (if returned), photographs, videos, event descriptions, and any additional field data, arthrex concluded that the most likely cause of the reported failure was user error.This included the following: the plate used is not a variable-angle plate.Therefore, if the screws are not perfectly aligned with the fixed-angle holes, they will not fully insert or lock into place, potentially damaging the plate's threads.Utilizing incompatible screws may compromise the overall performance and integrity of the implant.The complaint is confirmed based on the x-rays provided by the customer, which indicate the absence of a screw in one of the plate holes.
 
Event or Problem Description
Additional information: during the procedure, one ar-8943dr-04 plate from lot number 105642439 was attempted for use and remains successfully implanted in the patient.Several screws were attempted to be used with the plate and failed; however, the part number information is incomplete (ar-8827cl), and the lot numbers are unavailable due to prior record loss.The exact quantity and sizes of the failed screws could not be verified at this time.For the procedure, the bone was prepared using a 2.0 drill bit, and a locking tower was utilized for the 2.7 mm screws.The technique was not performed freehand.

Brand Name
LOCK DISTAL FIBULA PLT, SS RT, 4H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21971411
Report Number1220246-2025-01924
Device Sequence Number8492663
Product Code HRS
UDI-Device Identifier00888867346871
UDI-Public(01)00888867346871(11)241003(10)105642439
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K123241
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOCK DISTAL FIBULA PLT, SS RT, 4H
Device Catalogue NumberAR-8943DR-04
Device Lot Number105642439
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date04/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by ManufacturerNot provided
06/26/2025
08/27/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/10/2025
07/22/2025
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown